Alert archive / Texas / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at Sep 20, 2014, 4:39 AM CDT for 5 counties in Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2014, 4:39 AM CDT (09:39 UTC)
- Expired
- Sep 20, 2014, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Cameron County, TX, Hidalgo County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.7 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 19, 6:46 PM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, Sep 19, 6:46 PM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 646 PM CDT FRI SEP 19 2014 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SHRA AND TSRA OVER THE MID VALLEY AND FAR WEST WILL CONTINUE FOR THE NEXT HOUR OR SO BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. VFR OVERNIGHT FOR THE BRO AND HRL WITH LOW STRATUS MOVING THROUGH FROM TIME TO TIME BUT SHOULD REMAIN SCATTERED. AT MFE A LITTLE FOG IS POSSIBLE WITH LOWERED VISIBILITIES DOWN TO 3-4 MILES. SATURDAY MORNING SHOULD BE VFR WITH SHRA AND TSRA BACK IN THE TAFS FOR SATURDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 300 PM CDT FRI SEP 19 2014/ SHORT TERM /NOW THROUGH SATURDAY NIGHT/...A WEAK BOUNDARY OVER THE NORTHERN GULF COAST COMBINED WITH REMNANTS OF ODILE OVER NORTHWEST TEXAS WILL CONTINUE TO PRODUCE SCATTERED SHOWERS ACROSS THE WEST AND SOUTHEAST TEXAS. THIS COULD PRODUCE SOME AREA OF FLOODING OTHER THOSE AREAS OF TEXAS. AT THIS TIME...RIDGE OVER THE DESERT SW AND NORTHERN MEXICO MAKES A SHIFT EAST WITH LIGHT TO MODERATE S WINDS SHIFTING SOUTHEAST AT THE SURFACE THIS AFTERNOON. AS THE WINDS SHIFT SOUTHEAST...THE CONVECTION OVER THE GULF WILL BEGIN TO INCREASE OVER THE LOWER AND MIDDLE VALLEY THIS AFTERNOON. THE KBRO 00Z SOUNDING SHOW PRECIPITABLE WATERS OF 2.00 INCHES OR 120 PERCENT OF NORMAL ACROSS THE CWA. ADDITIONAL DAYTIME HEATING THIS AFTERNOON AND THE INCREASE IN MOISTURE...SOME ISOLATED TO SCATTERED SHOWERS ARE POSSIBLE TO DEVELOP ALONG THE COASTAL COUNTIES. ANOTHER AREA OF FOCUS THIS AFTERNOON IS THE CONVECTION OVER THE SIERRA MADRE EARLY THIS MORNING. THE CONVECTION HAS DIMINISH BUT A VERY VISIBLE MCV CAN BE NOTED ON VISIBLE SATELLITE. THE GFS/ECMWF ARE SHOWING AN INCREASE IN DEVELOPMENT OF SHOWERS ACROSS THE WESTERN COUNTIES AND AN INCREASE IN POPS...HOWEVER...THE LAST FEW DAYS THERE HAS NOT BEEN MUCH DEVELOPMENT DUE TO SUBSIDENCE FROM THE UPPER LEVEL HIGH OVER THE AREA. LEFT INHERITED 30 PERCENT POP ACROSS THE CWA FOR THE REST OF THIS AFTERNOON AS THERE IS SOME UNCERTAINTY EXACTLY IF THIS MCV COULD ENHANCE THAT MUCH CONVECTION OVER THE AREA. INCREASE HIGH TEMPS FOR TODAY SINCE THERE IS MORE ABUNDANT SUNSHINE ACROSS THAT AREA. BY SATURDAY HIGH PRESSURE BECOMES MORE ELONGATED ALLOWING FOR THE REMNANTS OF ODILE EXTEND SOUTH TOWARDS THE CWA. THE 1000 TO 500 RH VALUES INCREASE RANGING AROUND 70 PERCENT. WHILE AT THE SURFACE... BLYR WINDS SHIFT MORE EASTERLY ENHANCING SEA BREEZE ACTIVITY AROUND NOON AND EXTENDING WEST IN THE AFTERNOON HOURS. THERE IS ABUNDANT MOISTURE IN THE AREA TO ALLOW FOR MORE CONVECTION TO INITIATE ALONG AND EAST OF THE SIERRA MADRE AND MAKE ITS WAY INTO ZAPATA AND EVEN STARR COUNTY LATE SATURDAY INTO EARLY SUNDAY. HIGH TEMPERATURE WILL RANGE FROM MID TO LOW 90S. LOW TEMPERATURES IN THE AREA WILL REMAIN AROUND MID TO UPPER 70S ALONG THE RIVER TO LOW 70S TO THE NORTH. LONG TERM /SUNDAY THROUGH FRIDAY/...DEEP SOUTH TEXAS WILL BE ON THE EASTERN PERIPHERY OF A MID LEVEL RIDGE CENTERED OVER WEST TEXAS SUNDAY WITH THE RIDGE RETROGRADING WESTWARD AS STRONG SHORTWAVE TROUGH MOVES THROUGH THE INTER-MOUNTAIN WEST AND NORTHERN PLAINS. ACROSS THE EASTERN HALF OF THE US A STRONG MIDWEST TROUGH MOVES OFF THE NORTHEAST COAST EARLY NEXT WEEK WITH MODERATELY STRONG SURFACE HIGH PRESSURE BUILDING INTO THE MID ATLANTIC AND SOUTHERN GULF STATES. LATEST MODEL PACKAGE ARE TRENDING LESS LIKELY THAT A COLD FRONT MAKES INTO TEXAS LET ALONE SOUTH TEXAS. THE SURFACE RIDGING HOWEVER IS QUITE BROAD AND LOOKS TO SPREAD INTO THE WESTERN GULF EASTERN TEXAS MONDAY AND TUESDAY USHERING IN SOME DRIER AIR. PRIOR TO THE DRY AIR INTRUSION DEEP MOISTURE TO RESIDE OVER OUR CWA SUNDAY. SURFACE WINDS TO BACK EASTERLY REMAINING LIGHT WHICH WILL BE CONDUCIVE FOR A SEA BREEZE TO SET UP. MODEL GUIDANCE POPS REMAIN RATHER HIGH BUT WITH NO OTHER SUBSTANTIAL FOCUS FOR CONVECTION WILL CONTINUE TO FORECAST BELOW GUIDANCE WHICH OVERALL REMAINS IN THE 25-35 PERCENT RANGE. AS THE DRIER AIR MOVES IN SUNDAY AND MONDAY PWAT VALUES DROP CONSIDERABLY MEAN RH VALUES BETWEEN 800-500MB FALL TO AROUND 20 PERCENT. THIS SHOULD CUT OFF OUR RAIN CHANCES FOR AT LEAST 36-48 HOURS. WINDS BEGIN TO VEER SOUTHEAST TUES BUT IT WILL TAKE ABOUT ANOTHER 24 HOURS BEFORE SUFFICIENTLY DEEP MOISTURE RETURNS TO THE REGION. WED-FRI WE WILL SEE THE MOISTURE RETURN TO THE REGION AND RAIN CHANCES INCREASING BACK TO SEASONAL NORMALS. TEMPERATURES TRENDS TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL EARLY NEXT WEEK AS THE DRIER AIR AND MORE SUNSHINE PREVAIL THEN LOWER A FEW DEGREES AS CLOUDS AND THE CHANCE OF RAIN INCREASE. WITH WIDESPREAD RAIN NOT EXPECTED TEMPERATURES SHOULD HOVER NEAR SEASONAL NORMAL FOR THE FIRST FEW DAYS OF FALL WHICH OFFICIALLY STARTS 930 PM TUESDAY NIGHT. MARINE/TONIGHT THROUGH SUNDAY/...BROAD SURFACE RIDGING OVER THE SOUTHEAST AND THE GULF OF MEXICO WILL MAINTAIN LOW WINDS AND SEAS ACROSS THE LOWER TX BAY AND GULF WATERS THROUGH THIS AFTERNOON AND CONTINUE THROUGH THE SHORT TERM. SCA CONDITIONS EXPECTED THROUGH EARLY SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THIS AFTERNOON AND THIS WEEKEND AS THERE IS ABUNDANT MOISTURE IN THE AREA AND THIS COULD PRODUCE LIGHTNING...GUSTY WINDS AND MODERATE TO HEAVY RAIN. SUNDAY THROUGH WEDNESDAY...WEAK FRONTAL BOUNDARY APPROACHES THE NORTHERN GULF OF MEXICO WITH BROAD SURFACE HIGH PRESSURE BUILDING OVER THE NORTHERN GULF MONDAY AND TUESDAY. WINDS OVER THE WESTERN GULF BECOME EASTERLY AS DO THE WINDS OVER THE NORTH CENTRAL GULF. WIND SPEEDS REMAIN LIGHT WITH THE WESTERN GULF WELL REMOVED FROM THE STRONGEST GRADIENT HOWEVER A LONG EASTERLY FETCH COULD DEVELOP INCREASING THE SWELL PERIOD AND POSSIBLY THE SWELL HEIGHTS BY THE MIDDLE OF NEXT WEEK. GOING FORECAST REMAINS OPTIMISTIC KEEPING THE HIGHEST SWELLS TO THE EAST BUT THERE REMAINS A WINDOW OF OPPORTUNITY FOR A HIGHER SWELL TO MOVE INTO THE REGION. SHOWERS AND THUNDERSTORM CHANCES DIMINISH MONDAY AND TUESDAY BEFORE RETURNING ON WEDNESDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 55
Hazardous weather outlook, Sep 19, 4:10 PM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 PM CDT FRI SEP 19 2014 TXZ248>257-202115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 410 PM CDT FRI SEP 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH LATE EVENING. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-202115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 410 PM CDT FRI SEP 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:10 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 80 min |
| Sep 20, 10:47 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 58 min |
| Sep 20, 12:26 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 79 min |
| Sep 20, 1:05 PM CDT | Areal Flood Advisory | BRO | Willacy | 55 min |
| Sep 20, 1:46 PM CDT | Areal Flood Advisory | BRO | Cameron | 59 min |
Nearby
Flash Flood Watches in Texas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.